MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC STERILE SINGLE BASIN GENERAL SURGERY TRAY BLUE DISPOSABLE TOWEL

CARDINAL HEALTH 200, LLC STERILE SINGLE BASIN GENERAL SURGERY TRAY BLUE DISPOSABLE TOWEL
Model Number SUT13SBMGA
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Md regarding significant concerns regarding lint/thread/debris shedding from the new blue sterile towels.The new blue towels leave a lot of debris.This is a significant stroke/embolic risk during neuro endovascular procedures.We have since tested the following cardinal items: two packs of disposable towels with different lot numbers 180525-16-sh/180322-16-sh (cat# 28700-004, bar code: ((b)(4)).Blue disposable towel from single basin custom pack lot # 963391( cat # sut13sbmga, bar code: ((b)(4)).Blue disposable towel from major basin custom pack lot # 980587 (cat # sut13bmmga bar code: ((b)(4)).With and without agitation.Soaking in sterile saline.Soaking in sterile water.We found lint/debris in every test, the most significant amount of debris we were able to visualize was in the towel that was soaking.The cardinal reps were in house and we notified them and sent them the test results for internal qa review.Tested another manufacturer green rf or towels.Again tested with and without agitation, dry and then soaking in sterile saline.Debris was present , appeared less than the above cardinal items.Manufacturer response for general surgery tray, cardinal health (per site reporter).Email from @cardinalhealth.Com.Subject: re: linting with or towels.".We have submitted a product quality report and have marked urgent so that it is prioritized.I am also working to put together a few alternative options for you to try.More to come asap.".

Brand Name
STERILE SINGLE BASIN GENERAL SURGERY TRAY BLUE DISPOSABLE TOWEL
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
MDR Report Key8050544
Report Number8050544
Device Sequence Number19200703
Product Code LRO
UDI-Device Identifier10887488644226
UDI-Public(01)10887488644226
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
Report Date (Section F) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberSUT13SBMGA
Device Catalogue NumberSUT13SBMGA
Device Lot Number963391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/08/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA11/01/2018